Medical Questions > Womens Health > Vaginal and Uterus Health Forum

feeling itchiness, burning sensation after antibiotics?

Must Read
To better understand abnormal vaginal bleeding, we first review normal vaginal bleeding. Do you know when uterine blood is normal, or not?...
What are the signs and symptoms of abnormal vaginal bleeding? When should you seek help?...
Prepare yourself and know what to expect when you visit your doctor for vaginal bleeding. We review the medical tests and diagnostic procedures frequently used....
User Profile
I haven't had intercourse for over 2 months so I know its not an STD. I was really sick about 3 weeks ago and while being sick I noticed some dryness in my vaginal area, and some white peeling on the labia. I was on Bactrium, medrol dose pack, and allegra d, and had 2 antibiotic shots. After I finished taking the medicine about a week ago, I realized that I was still peeling, and that now I was getting little red spots, and redness on the lips of the vagina. I now am feeling itchiness, burning sensation, and little cuts. Its worse some days than others, and this is the first time it's ever happened. I don't know what it is :/


Did you find this post helpful?
|

User Profile
replied March 5th, 2012
Vaginal and Uterus Health Answer A32397
Hi,
Welcome to ehealthforum,
The persistent symptoms could be attributed to resistant strain of infective agent, re-infection, opportunistic infection etc. The opportunistic infection can occur if the antibiotic/medication use affects and depletes that normal bacterium of the system. Do not delay in visiting your doctor/gynecologist for further examination and vaginal swab/smear test. Get started on treatment as appropriate (based on examination and investigations results) to help you control the symptoms. Consider requesting for a Probiotic (to be used after you finish with taking the other medications) to restore the normal vaginal flora to minimize re-infection/repeat infections. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Drink plenty of water. Take adequate rest. Maintain healthy diet and lifestyle. Avoid vaginal douching, use of harsh soap or perfumes in the area. Use loose cotton undergarments and avoid use of tight fitting clothes. Avoid sweat accumulation in the area. If infective cause is detected, and if you are sexually active, get your partner also treated simultaneously to prevent chances of re-infection, and avoid having intercourse while being on treatment.
Take care.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Vaginal and Uterus Health , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.